Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Child has nausea and vomiting. Can I give Darolac powder and Septran suspension?

Hi 14months son was suffering from loose motion 2days back, our doc had prescribed oflomac and Vibact..but he felt little nauseutic today and was throwing up all type of we went to another doc..who has givsn us..darolac powder and septran suspension..are they advisable to infants.and do they have any sode effects?
Asked On : Sun, 10 Mar 2013
Answers:  6 Views:  566
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Feb 2013
Thank you for your query on Healthcare Magic,
Septran and darolac are are advisable to a 14 month child.
They are safe, but if you find any side effects you should inform to your doctor.
The mainstay of therapy is to maintain and to monitor the hydration.
Hydration is maintained by replacing the losses of water and electrolytes in stools by oral rehydration solutions like Pedialyte, coconut water, lemon water sips.
Urine out put, skin turgor, activity, and tongue moisture are used to know the status of hydration.
Continue the medication as advised by your doctor and if you have any queries you can consult me on Healthcare Magic.
Hope I have answered your query.
Answered: Mon, 11 Mar 2013
I find this answer helpful
General & Family Physician Dr. Vaishalee Punj's  Response
Hi there,
Thanks for your query

I will like to advice you the following:
It is not advisable to change antibiotics very often.
Septran and darolac are safe in kids, but are advised only if diarrhea is severe or if there is blood in stools.
Please give electral, ORS or gatorade for dehydration that kid is having.
Give medicine for vomiting, if he has any.
Please do not give milk and juice during diarrhea. Give him nutritious solid food during these episodes.

In mild diarrhea it is advisable to deal with it without antibiotics. Re-hydration is usually enough to deal with these episodes.

Hope I helped.
Dr Vaishalee Punj
Answered: Sun, 10 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Critical Care Specialist Dr. Sadiq Mughal's  Response
Hi thanks for your question..
Loose motion and vomitting in childeren are usually viral and they need ORS that is oral rehdration therapy rather than antibiotics.Vibact is probiotic and duroac is alternative medicine vitamin supplement.Oflomac and septran are antibiotics.Both types of drugs are advisable for childeren.All medicine have side effect and these two are no exception,but their side effects are very mild.I think septran along with durolac is better choice.Also give him small sips of ORS frequently.
Hope this answers your question.
Answered: Sun, 10 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Pediatrician Dr. Synthyia Bhagat's  Response
Thanks for your query.
Your child is having acute gastroenteritis which is mostly viral in nature and takes few days to settle.
Most important is to maintain hydration.
Give oral rehydration solution sip by sip after each loose stool,give coconut water,lemonade,boiled potato,banana,curd,rice porridge.
Continue darolac,but regarding antibiotic they are to be used if bacterial infection is suspected.
You can give septran as prescribed.
Watch his activity,urine output .

Wishing your child good health.
God bless.
Answered: Sun, 10 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician, Neonatology Dr. Uma Rajah Ananth's  Response
Hi Bhargavi,
Darolac and vibact are almost the same.
One of them is enough !! In fact if he is vomiting,do not give any thing other than ORS ( hope you have been prescribed that)1-2 oz after every stool. Septran is OK.
This diarrhea will take somtime and will get better in 3-4 days time.Take care of his fluid intake with ORS!!
Good luck
Dr Uma
Answered: Sun, 10 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Pediatrician Dr. Suryakanta Baraha's  Response
welcome to hcm
thanks for the query
is it watery?or associated with mucus?does he have fever?
do a stool test..according stool test antibiotics can be given
for moment now stop septran till stool report comes.septran is a sulfa cause harm in infants having g6pd deficiency
you just give zinc syrup 2o mg per day till 14 days. cont darolac and maintain adequate hydration by giving ors
hope my answer will be helpful to you
take care
Answered: Sun, 10 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor